MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT

LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT
Catalog Number HJL016-40-N
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the graft for evaluation.The device is currently on transit and is expected to arrive at the manufacturing site on the week of 03/25/2019.At this time, we could not conclusively determine the root cause of the defect.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Therefore, we believe that it was an isolated incident.Surgeon observed the attribute on the graft through its glass package and the graft was not removed from its packaging.
 
Event or Problem Description
Surgeon observed an aneurysm on the distal section of the graft.The attribute was visible through its glass package and the graft was not removed from its packaging.
 
Event or Problem Description
During pre-use check, surgeon observed the distal section of the graft to have dilated.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.Upon pressurizing the graft, a section of the graft ( ~ 1 inch) towards the outflow end was observed to have dilated.The dilatation was observed to be limited to only one side in this section of the graft rather than its entire circumference.There was no leakage observed in the graft during graft pressurization.The graft was then dissected.We did not observe any competent valves in the graft.The section that was observed to have dilated was also found to be thinner and appeared to have over-pressurization damage.The intima of this section was damaged and was pulled apart.A stitching of the side branch was observed near to this thinner section of the graft.However, it did not appear the thinness/damage to the graft was caused due to pulling of the graft material during suturing as a section of the graft in between them were observed to be normal.Procol vacular bioprosthesis is derived from a single length of bovine mesenteric vein that is chemically cross-linked with glutaraldehyde.Collateral branches are ligated with surgical suture and the device is inspected under pulsatile flow conditions at simulated physiological internal graft pressure.Natural variation even in the same graft is possible.Each graft is pressurized between 2.7-4.0 psi ( 139 - 206 mmhg) during inspection process.If pressure exceeds 4 psi, the vessel is rejected for 'overpressurized' and discarded.Under pressurized condition, each graft is inspected by the manufacturing operators for any presence of hole, tear or swelling.An od gage is passed over the entire length of the vessel.If any section of the graft appeared to be swollen or did not pass through the gage smoothly, then that section of the graft is rejected by the technician.Each graft is again inspected by the qc technician for these attributes.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature related to other grafts that were manufactured in this batch.We therefore believe this is an isolated incident.At this time, we could not conclusively determine the root cause of this failure.Our ifu properly instructs users to use light pressure when irrigating the graft and not flush it in the opposite direction of the valves, which may compromise the integrity of the vessel.The ifu also informs users not to use forceps to grip the graft as it may damage the graft.

Brand Name
PROCOL BIOLOGIC VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8445484
Report Number1220948-2019-00028
Device Sequence Number197981
Product Code LXA
UDI-Device Identifier00840663108688
UDI-Public00840663108688
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Catalogue NumberHJL016-40-N
Device Lot Number016-T2925-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1